Florida, 2015Heavy Rain in Florida, September 7, 2015
September 7, 2015 · NWS MFL · 1 event in 1 county or zone
An upper level trough of low pressure over the northeastern Gulf of Mexico caused the atmosphere across South Florida to be very unstable with scattered showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough of low pressure over the northeastern Gulf of Mexico caused the atmosphere across South Florida to be very unstable with scattered showers and thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 7, 7:58 AM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Sep 7, 7:58 AM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
858 AM EDT MON SEP 7 2015
.UPDATE...
LATEST UPDATE CONTAINS MINOR TWEAKS TO MAINLY THE WIND AND SKY
ELEMENTS. THERE ARE SOME LARGER ADJUSTMENTS TO THE POPS ALONG THE
GULF COAST, WHERE A LINE OF SHOWERS AND THUNDERSTORMS ARE MOVING
ONSHORE.
&&
.AVIATION...
WITH A WEAK LOW, CENTERED JUST TO THE NORTHWEST, THE FLOW WILL
CONTINUE TO BE SOUTH TO SOUTHEASTERLY. THIS SHOULD HELP TO PUSH
SOME OF THE SHOWERS AND THUNDERSTORMS A LITTLE FURTHER INLAND THAN
YESTERDAY. HOWEVER, THERE IS STILL A CHANCE THEY CAN IMPACT THE
TAF SITES, MAINLY IN THE AFTERNOON HOURS. VFR WILL BE THE
PREDOMINATE FORECAST, HOWEVER, BRIEF IFR IS POSSIBLE UNDER HEAVY
SHOWERS AND THUNDERSTORMS.
&&
.PREV DISCUSSION... /ISSUED 316 AM EDT MON SEP 7 2015/
..LATE SUMMER TIME WEATHER PATTERN SETTING UP OVER SOUTH FLORIDA
THIS WEEK...
SHORT TERM...
A MID TO UPPER LEVEL LOW OVER THE NORTHEAST GULF OF MEXICO WILL
MOVE SLOWLY WEST INTO THE NORTHERN CENTRAL GULF OF MEXICO
TODAY...AS HIGH PRESSURE REMAINS OVER THE WESTERN ATLANTIC WATERS.
THIS WILL KEEP A SOUTHERLY WIND FLOW OVER SOUTH FLORIDA TODAY
FOCUSING THE SHOWERS AND THUNDERSTORMS OVER THE NORTHERN AREAS.
HOWEVER...ALL OF SOUTH FLORIDA WILL SEE AT LEAST SCATTERED POPS
TODAY.
THE MID TO UPPER LEVEL LOW WILL CONTINUE TO RETROGRADE WESTWARD
WHILE WEAKENING INTO THE WESTERN GULF OF MEXICO INTO WEDNESDAY...AS
HIGH PRESSURE OVER THE WESTERN ATLANTIC WATERS BUILDS WESTWARD
INTO THE FLORIDA PENINSULA. THIS WILL ALLOW FOR THE WIND FLOW TO
BECOME EASTERLY OVER SOUTH FLORIDA AND BRING IN SOME DRIER AIR TO
THE AREA. THEREFORE...THE HIGHEST POPS WILL SHIFT TO THE WESTERN
AREAS OF SOUTH FLORIDA FOR THE MIDDLE PART OF THE WEEK.
LONG TERM...
THE HIGH WILL REMAIN OVER THE FLORIDA PENINSULA LATE THIS WEEK AND
INTO NEXT WEEKEND...KEEPING THE EASTERLY WIND FLOW OVER SOUTH
FLORIDA. THIS WILL KEEP THE HIGHEST POPS OVER THE WESTERN AREAS OF
SOUTH FLORIDA WITH ONLY ISOLATED TO LOW END SCATTERED POPS OVER
THE EASTERN AREAS OF SOUTH FLORIDA.
AVIATION...
THE WINDS WILL BE SOUTHERLY LESS THAN 5 KNOTS THIS MORNING OVER
THE EAST COAST TAF SITES...BEFORE SWINGING TO A SOUTH SOUTHEAST
DIRECTION AT 5 TO 10 KNOTS THIS AFTERNOON. FOR KAPF TAF SITE...THE
WINDS WILL BE LIGHT AND VARIABLE EARLY THIS MORNING BEFORE
BECOMING WESTERLY AT 5 TO 10 KNOTS THIS MORNING INTO THIS
AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF
THE TAF SITES AFTER 16Z TODAY. THEREFORE...VCTS WILL REMAIN IN ALL
OF SOUTH FLORIDA TAF SITES FOR THIS AFTERNOON. THE CEILING AND VIS
WILL REMAIN IN THE VFR CONDITIONS AT THIS TIME...DUE TO THE
UNKNOWN TIMING OF THE SHOWERS AND THUNDERSTORMS AFFECTING THE TAF
SITES. HOWEVER...THE CEILING AND VIS SHOULD FALL INTO THE MVFR OR
EVEN IFR CONDITIONS WHEN A SHOWER OR THUNDERSTORM MOVES OVER THE
TAF SITE.
MARINE...
THE WINDS WILL BE SOUTHERLY AT 5 TO 10 KNOTS TODAY BEFORE BACKING
TO AN EAST TO SOUTHEAST DIRECTION TONIGHT THROUGH THE REST OF
THIS WEEK. THIS WILL KEEP THE SEAS AT 2 FEET OR LESS IN BOTH THE
ATLANTIC AND GULF WATERS OF SOUTH FLORIDA THROUGH THIS WEEK.
THEREFORE...BOATING CONDITIONS SHOULD BE GOOD OUTSIDE OF ANY
SHOWERS OR THUNDERSTORMS THIS WEEK OVER SOUTH FLORIDA WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 92 78 92 79 / 50 40 40 20
FORT LAUDERDALE 91 80 91 81 / 40 30 30 20
MIAMI 91 79 92 80 / 40 20 40 20
NAPLES 90 77 91 77 / 80 20 30 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
SHORT TERM...13/SI
LONG TERM....54/BNB
AVIATION...13/SI
Hazardous weather outlook, Sep 7, 5:04 AM EST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
604 AM EDT MON SEP 7 2015
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
072215-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
604 AM EDT MON SEP 7 2015
...THUNDERSTORMS ACROSS SOUTH FLORIDA TODAY, MAINLY IN THE AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: SCATTERED TO NUMEROUS STORMS ARE EXPECTED TODAY
ACROSS SOUTH FLORIDA WITH THE BEST COVERAGE OVER THE NORTHERN
INTERIOR AREAS. THE PRIMARY IMPACT WILL BE FREQUENT LIGHTNING,
GUSTY WINDS, AND LOCALLY HEAVY RAINFALL.
WIND: THE STRONGEST THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 50 MPH
MAINLY THIS AFTERNOON INTO EARLY THIS EVENING.
FLOODING: SLOW MOVEMENT OF STORMS THIS AFTERNOON WILL LEAD TO
AREAS OF STREET FLOODING, ESPECIALLY OVER EAST COAST METRO AREAS
OF FLORIDA AND IN THE LAKE OKEECHOBEE AREA.
WATERSPOUTS: THERE IS A SLIGHT CHANCE OF WATERSPOUTS OVER THE
ALL SOUTH FLORIDA WATERS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE FOCUS FOR THUNDERSTORMS WILL SHIFT BACK TO THE WESTERN HALF
OF SOUTH FLORIDA FOR THE MIDDLE TO END OF NEXT WEEK AS THE WIND
FLOW WILL BECOME EASTERLY OVER SOUTH FLORIDA.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER, INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL, AND FLOODING TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Sep 7, 8:26 AM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
926 AM EDT MON SEP 7 2015
FLZ069-070-071415-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
926 AM EDT MON SEP 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR SOUTHWESTERN COLLIER COUNTY UNTIL 1015 AM EDT...
* AT 925 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ROYAL PALM HAMMOCK...OR 9 MILES NORTHWEST OF EVERGLADES
CITY...MOVING NORTHEAST AT 20 MPH.
* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MARCO ISLAND...GOLDEN GATE ESTATES...MARCO ISLAND AIRPORT...ROYAL
PALM HAMMOCK...INTERSECTION I-75 AND EVERGLADES BLVD...FAKAHATCHEE
STRAND STATE PRESERVE...PICAYUNE STRAND STATE FOREST...CAPE ROMANO
AQUATIC PRESERVE...KEY MARCO...DEEP LAKE...MILES CITY...PORT OF THE
ISLAND...SOUTH BLOCKS GOLDE AND GOODLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2621 8159 2614 8129 2586 8141 2586 8147
2587 8146 2589 8150 2584 8153 2585 8153
2590 8156 2590 8161 2591 8161 2590 8163
2594 8163 2594 8165 2590 8165 2589 8169
2587 8167 2588 8170
TIME...MOT...LOC 1325Z 195DEG 13KT 2591 8153
SISpecial weather statement, Sep 7, 9:20 AM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1020 AM EDT MON SEP 7 2015
FLZ066-069-070-071500-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-HENDRY FL-
1020 AM EDT MON SEP 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
AND FREQUENT TO EXCESSIVE LIGHTNING FOR CENTRAL
COLLIER...SOUTHEASTERN HENDRY AND COUNTIES UNTIL 1100 AM EDT...
* AT 1020 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD 11 MILES
NORTHEAST OF COPELAND...OR 13 MILES NORTH OF OCHOPEE...MOVING
NORTHEAST AT 30 MPH.
* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING IS OCCURRING WITH
THIS STORM. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
OCHOPEE...EVERGLADES CITY...CARNESTOWN...HENDRY CORRECTIONAL...
COPELAND...MILE MARKER 60 ON ALLIGATOR ALLEY...BIG CYPRESS SEMINOLE
RESERVATION...BIG CYPRESS NATIONAL PRESERVE...FAKAHATCHEE STRAND
STATE PRESERVE...DEEP LAKE...MILES CITY...PORT OF THE ISLAND...
INTERSECTION ALLIGATOR ALLEY AND SR 839...JEROME...SUNNILAND...BIG
CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY AND COLLIER COUNTY REST
AREA ON ALLIGATOR ALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
&&
LAT...LON 2656 8128 2638 8088 2630 8088 2580 8125
2580 8128 2595 8154
TIME...MOT...LOC 1420Z 208DEG 26KT 2610 8126
SISpecial weather statement, Sep 7, 11:05 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1205 PM EDT MON SEP 7 2015
FLZ071>074-071630-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
1205 PM EDT MON SEP 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH AND SMALL HAIL FOR
SOUTH CENTRAL BROWARD AND NORTH CENTRAL MIAMI-DADE COUNTIES UNTIL
1230 PM EDT...
* AT 1204 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MICCOSUKEE RESORT...OR 14 MILES NORTHWEST OF KENDALL...MOVING
NORTHEAST AT 20 MPH.
* THE PRIMARY IMPACTS WILL BE SMALL HAIL AND GUSTY WINDS OF 45 TO 55
MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
HIALEAH...PEMBROKE PINES...MIRAMAR...MIAMI GARDENS...DORAL...MIAMI
LAKES...HIALEAH GARDENS...OPA-LOCKA...MIAMI SPRINGS...SWEETWATER...
MEDLEY...PALM SPRINGS NORTH...INTERSECTION KROME AND U.S. 27...
MICCOSUKEE RESORT...WESTVIEW...TAMIAMI...PENNSUCO...COUNTRY CLUB...
FOUNTAINBLEAU AND WEST LITTLE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2567 8051 2579 8066 2606 8046 2588 8024
TIME...MOT...LOC 1604Z 221DEG 18KT 2580 8053
SI
Heavy Rain, Miami-Dade
- When
- September 7, 11:15 AM EST to 3:00 PM EST
- Where
- Miami-Dade County, 0.8 mi N of Kendall
- Reported by
- Broadcast Media
- Coordinates
- 25.691, -80.322
Several streets in Kendall and South Miami were impassable due to water up to 2 feet deep in places from a heavy thunderstorm. Reports of numerous cars stalled across the area were received via social media and broadcast media, with most of the reports coming from the Kings Creek community north of Kendall Drive and west of the Palmetto Expressway. Miami Doppler radar estimated nearly four inches of rain in a short amount of time had occurred.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in California, September 7 to 9, 20151 death · $33,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Nebraska, September 7, 2015$1.5 million · 2.5 in hail · 10 events
- Flood and Heavy Rain in Iowa, September 7 to 9, 2015$50,000 · 3 events
- Hail and Damaging Winds in Nebraska, September 7, 20152.75 in hail · 21 events
- Flash Flooding and Damaging Winds in Kansas, September 7, 20151 injured · 78 kt wind · 7 events
- Hail and Damaging Winds in South Dakota, September 7, 20152 in hail · 12 events
- Hail and Damaging Winds in Kansas, September 7, 2015$7,000 · 56 kt wind · 10 events
- Waterspouts in South Atlantic Coastal Waters, September 7, 20155 events
- Hail and Damaging Winds in Nebraska, September 7, 20151 in hail · 4 events
- Frost and Freeze in Oregon, September 7, 20153 events
- Flooding in Puerto Rico, September 7, 20153 events
- Hail in South Dakota, September 7, 20151.25 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596325.